MAUDE Adverse Event Report: OSTEOMED, LLC MEDIUM 4 HOLE BSSO PLATE; SCREW, FIXATION, INTRAOSSEOUS

OSTEOMED, LLC MEDIUM 4 HOLE BSSO PLATE; SCREW, FIXATION, INTRAOSSEOUS
Model Number 214-0080
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is currently pending, and a follow up report will be submitted upon completion of the investigation.Related reports: 2027754-2022-00063, 2027754-2022-00064, 2027754-2022-00065, 2027754-2022-00066, 2027754-2022-00067, 2027754-2022-00068, 2027754-2022-00069, 2027754-2022-00070, 2027754-2022-00071, 2027754-2022-00072, 2027754-2022-00073, 2027754-2022-00074, 2027754-2022-00075, 2027754-2022-00076, 2027754-2022-00077, 2027754-2022-00078, 2027754-2022-00079, 2027754-2022-00080, 2027754-2022-00081, 2027754-2022-00082, 2027754-2022-00083, 2027754-2022-00084, 2027754-2022-00085, 2027754-2022-00086, 2027754-2022-00087, 2027754-2022-00088, 2027754-2022-00089, 2027754-2022-00090, 2027754-2022-00091, 2027754-2022-00092, 2027754-2022-00093, 2027754-2022-00094, 2027754-2022-00095, 2027754-2022-00096, 2027754-2022-00097, 2027754-2022-00098, 2027754-2022-00099, 2027754-2022-00100, 2027754-2022-00101.
 
Event or Problem Description
It was reported the patient might be diagnosed with metallosis (clinical hypothesis), and it could be related to the implanted plates and screws.No further information has been provided.
 
Additional Manufacturer Narrative
All aspects of the investigation were reviewed.The concern was reported that "patient might be diagnosed with metallosis (clinical hypothesis) and it could be related to plates and screws implanted".Part numbers and lot numbers were reported and their respective device history records (dhrs) individually reviewed.All lots/products were manufactured according to specification.No discrepancies were found during the dhr review.Devices/products were not returned to the addison facility for further evaluation.A two-year review of complaints were performed, and three other complaints for this issue were noted (complaints reported by the same physician and reported in report numbers 2027754-2022-00102, 2027754-2022-00142, 2027754-2022-00199, and their subsequent/related reports).The literature contains the proper warnings and also specifies product materials.The only known metal reported in the surgical site are the plates and screws.Possible, although improbable, sources of the debris could be the grinding of the screw head into the hole socket of the plate (over-zealous screw seating).Due to the lack of empirical evidence, or any evidence that can be objectively evaluated, this investigation cannot confirm the complaint as metallosis.No root cause of the concern can be determined at this time.

Brand Name
MEDIUM 4 HOLE BSSO PLATE
Common Device Name
SCREW, FIXATION, INTRAOSSEOUS
Manufacturer (Section D)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer (Section G)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer Contact
ellie wood
3885 arapaho rd
addison, TX 75001
9726774600
MDR Report Key16049293
Report Number2027754-2022-00062
Device Sequence Number17753045
Product Code DZL
UDI-Device Identifier00845694003599
UDI-Public010084569400359910116700430111220
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number214-0080
Device Catalogue Number214-0080
Device Lot Number1167004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale